Puppy Forum and Dog Forums banner

1 - 5 of 5 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter #1
Hello everybody...
My name is Chris..I have a Dog 15 months old...2 weeks ago we noticed that it has developed diarrhea and fever..we thought it may be some indigestion or some sorts..so we have treated it with paracetamol..and waited for its recovery..since this incident occurred it stopped taking solid foods and used to have only milk...then suddenly it had continuous seizures for 2 days and we took him to hospital and vet gave some tablets(Gardenal* 30) and saline as well as ORS and said that its just a viral fever..and seizures occurred due to high temperature..2 days passed and it reached a condition where it was completely immobilized like paralysis loosing all its senses and we had to spoon feed him everyday...The next day we went to the doctor and he said that it is in last stage(about to die) and they could do nothing about it...we continued to used our own medicine as Dad and Mom know little medicine and we tried different medicine like
->Crocin
->Cifran 250mg
->some Folic acid tablets(for strength) etc
2 days later we took it to a renowned veterinary University where medicos and doctors examined dog and said that it has 50/50 chances..
it developed constant twitching in its hind legs which doctors said due to the damage on nervous system...
we did our best to help it recover...it did a tad bit cos we observed that its pupil was more responsive and it regained its voice where it moans if it needs to turnover or something like that...but it stays in constant pain and cries a lot.
Here...(In India) we don't have proper hospitals or veterinary care centers which take proper care... so as far as i can think...this is only alternative I've got...where i could ask some help from an expert or some sorts.. so that we can figure this out...Please help me...
I'll be eagerly waiting for a reply..
Thank you
Chris
 

·
Registered
Joined
·
6,415 Posts
Sounds like it has Distemper, which can cause high fevers and involuntary muscle twitching/paralysis. If you have Distemper there, then the odds are not good, as it is usually fatal. There are vaccines to prevent it that generally work well for most dogs, but there is not a recognized cure.
 

·
Registered
Joined
·
10,186 Posts
Yeah, tylenol, which is both paracematol and crocin is toxic and the dosages on human drugs that dogs can take is generally completely different. At this point, it would be impossible to say whether the dog is suffering from the disease or the treatments. Folic acid overdose is also a possibility.

If all he can do is moan in pain . . .
 

·
Registered
Joined
·
291 Posts
I second distemper and this has been worsened by the paracetemol poisoning. Chrisammy, hate to say it buddy but it may be better for the dog to put him out of his pain.
 
1 - 5 of 5 Posts
Top